The EH interpolation spline and its approximation. (English) Zbl 1474.65029

Summary: A new interpolation spline with two parameters, called EH interpolation spline, is presented in this paper, which is the extension of the standard cubic Hermite interpolation spline, and inherits the same properties of the standard cubic Hermite interpolation spline. Given the fixed interpolation conditions, the shape of the proposed splines can be adjusted by changing the values of the parameters. Also, the introduced spline could approximate to the interpolated function better than the standard cubic Hermite interpolation spline and the quartic Hermite interpolation splines with single parameter by a new algorithm.


65D07 Numerical computation using splines


Full Text: DOI


[1] Butt, S.; Brodlie, K. W., Preserving positivity using piecewise cubic interpolation, Computers & Graphics, 17, 1, 55-64 (1993)
[2] Brodlie, K. W.; Butt, S., Preserving convexity using piecewise cubic interpolation, Computers and Graphics, 15, 1, 15-23 (1991) · doi:10.1016/0097-8493(91)90026-E
[3] Dougherty, R. L.; Edelman, A. S.; Hyman, J. M., Non-negativity, monotonicity, or convexity-preserving cubic and quintic Hermite interpolation, Mathematics of Computation, 52, 186, 471-494 (1989) · Zbl 0693.41004 · doi:10.2307/2008477
[4] Carlson, R. E.; Fritsch, F. N., Monotone piecewise cubic interpolation, SIAM Journal on Numerical Analysis, 17, 2, 238-246 (1980) · Zbl 0423.65011
[5] Fritsch, F. N.; Butland, J., A method for constructing local monotone piecewise cubic interpolants, SIAM Journal on Scientific and Statistical Computation, 5, 2, 300-304 (1984) · Zbl 0577.65003 · doi:10.1137/0905021
[6] Schumaker, L. L., On shape preserving quadratic spline interpolation, SIAM Journal on Numerical Analysis, 20, 4, 854-864 (1983) · Zbl 0521.65009 · doi:10.1137/0720057
[7] Duan, Q.; Zhang, Y.; Wang, L.; Twizell, E. H., Region control and approximation of a weighted rational interpolating curves, Communications in Numerical Methods in Engineering, 22, 1, 41-53 (2006) · Zbl 1083.65008 · doi:10.1002/cnm.797
[8] Duan, Q. I.; Djidjeli, K.; Price, W. G.; Twizell, E. H., A rational cubic spline based on function values, Computers and Graphics, 22, 4, 479-486 (1998) · doi:10.1016/S0097-8493(98)00046-6
[9] Duan, Q.; Djidjeli, K.; Price, W. G.; Twizell, E. H., The approximation properties of some rational cubic splines, International Journal of Computer Mathematics, 72, 2, 155-166 (1999) · Zbl 0933.41007 · doi:10.1080/00207169908804842
[10] Sarfraz, M., Cubic spline curves with shape control, Computers and Graphics, 18, 5, 707-713 (1994) · doi:10.1016/0097-8493(94)90165-1
[11] Duan, Q.; Liu, A. K.; Cheng, F. H., Constrained interpolation using rational cubic spline with linear denominators, The Korean Journal of Computational & Applied Mathematics. An International Journal, 6, 1, 203-215 (1999) · Zbl 0955.65005
[12] Hussain, M. Z.; Sarfraz, M., Positivity-preserving interpolation of positive data by rational cubics, Journal of Computational and Applied Mathematics, 218, 2, 446-458 (2008) · Zbl 1143.65010 · doi:10.1016/j.cam.2007.05.023
[13] Sarfraz, M.; Hussain, M. Z.; Hussain, M., Shape-preserving curve interpolation, International Journal of Computer Mathematics, 89, 1, 35-53 (2012) · Zbl 1237.68237 · doi:10.1080/00207160.2011.627434
[14] Ibraheem, F.; Hussain, M.; Hussain, M. Z.; Bhatti, A. A., Positive data visualization using trigonometric function, Journal of Applied Mathematics, 2012 (2012) · Zbl 1266.65018 · doi:10.1155/2012/247120
[15] Duan, Q.; Zhang, H.; Zhang, Y.; Twizell, E. H., Error estimation of a kind of rational spline, Journal of Computational and Applied Mathematics, 200, 1, 1-11 (2007) · Zbl 1106.41009 · doi:10.1016/j.cam.2005.12.007
[16] Tian, M.; Geng, H. L., Error analysis of a rational interpolation spline, International Journal of Mathematical Analysis, 5, 25-28, 1287-1294 (2011) · Zbl 1248.41023
[17] Bao, F.; Sun, Q.; Pan, J.; Duan, Q., Point control of rational interpolating curves using parameters, Mathematical and Computer Modelling, 52, 1-2, 143-151 (2010) · Zbl 1201.65021 · doi:10.1016/j.mcm.2010.02.003
[18] Xie, J.; Tan, J. Q.; Li, S. F., Rational cubic Hermite interpolating spline and its approximation properties, Chinese Journal of Engineering Mathematics, 28, 3, 385-392 (2010) · Zbl 1240.41023
[19] Xie, J.; Tan, J. Q.; Li, S. F., A kind of rational cubic spline and its applications, Acta Mathematicae Applicatae Sinica, 23, 35, 847-855 (2010)
[20] Liu, C.-Y.; Yang, L.; Li, J.-C., Quartic Hermite interpolating splines with parameters, Journal of Computer Applications, 32, 7, 1868-1870 (2012) · doi:10.3724/SP.J.1087.2012.01868
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.